Ohio, 2025

Flash Flooding and Flood in Ohio, June 8, 2025

June 8, 2025 · NWS ILN · 3 events in 1 county or zone

Slow moving thunderstorms produced heavy rainfall and localized flooding.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$25,000
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILN wrote it up.

Slow moving thunderstorms produced heavy rainfall and localized flooding.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jun 7, 11:47 PM EST, 4 hours 58 minutes earlier.

Area forecast discussion, Jun 7, 11:47 PM EST, 4 hours 58 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
1247 AM EDT Sun Jun 8 2025

.SYNOPSIS...
A slow moving front will meander across the region through today,
providing a continued chance of isolated showers and storms through
the daytime. A stronger front will push through the region on Monday,
providing renewed chances for showers and storms once again,
particularly during the afternoon. Seasonably warm and humid
conditions will prevail until some drier air returns in the wake of
the front by Tuesday. Drier conditions should persist through
Thursday before a seasonably warm and humid airmass returns late in
the week, bringing renewed chances for showers and storms.

&&

.NEAR TERM /THROUGH SUNDAY/...
A lumbering weak sfc low will track squarely through the local area
through the near term period, with a /very/ saturated profile
remaining anchored across the region early this morning. Some
weak, but deep, instby with very narrow CAPE and PWats lingering
between 125%-150% of seasonal norms through daybreak should help
maintain spotty/cellular development. This, combined with increased
moisture/mass convergence with the arrival of a slightly stronger H8
LLJ, and relatively slow storm motions (and even some
backbuilding/training activity), will continue to provide a chance
for isolated heavy rain/flooding. This will be possible just about
anywhere, but should generally maximize in the srn/wrn halves of the
local area. This is especially the case across the srn half of the
area where many spots have already seen bouts of heavy rain over the
past several days... so antecedent conditions are somewhat wet to
begin with.

Expect that the semi-cohesive band of SHRA (with ISO embedded TSRA)
will arc to the NE through the ILN FA through sunrise, with fairly
expansive coverage expected locally through most of the nighttime,
owing to a subtle increase in LL lift along the nose of the NE-
impinging LLJ as the sfc low approaches. Hourly rates close to 2"/hr
will be possible in the strongest/most persistent cores, which
certainly would pose a localized flood threat should these prolonged
downpours evolve over a flood-prone spot or an area that has already
received heavy rain over the past several days. This being said, the
spatial scale at which this will occur is still going to be
relatively small, so the threat is certainly /localized/ in nature.
Will continue to highlight this potential in the HWO. Remember,
flooding at night can be quite dangerous! If you encounter high
water in your vehicle, TURN AROUND.

Temps will be relatively steady in the mid to upper 60s through
daybreak, owing to the saturated profile, expansive cloud cover, and
weak sfc flow.

Past daybreak, we should see an overall decrease in coverage of SHRA
locally, but it won't cut off completely as the weak sfc low
continues to crawl E through the region. The best coverage early this
morning should focus near/N of the I-70 corridor before "wraparound"
ISO activity pivots to the E through the area during the afternoon.
Coverage of SHRA this afternoon should remain fairly spotty in
nature, but certainly low end PoPs are needed to account for the
potential for lingering activity in a few spots through most of the
daytime. This being said, do think that a drying/clearing trend will
evolve very late in the day from W to E, with some sunshine expected
to return by late afternoon near/W of I-75. Highs will top out in
the mid to upper 70s today amidst mostly cloudy skies through midday.
On the backside of the departing low, NW winds around 12-15kts may
gust around 20kts by late afternoon into early evening, particularly
across the W and S parts of the ILN FA.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH MONDAY/...
The beginning of the short term period will start off on a quieter
note as the initial system departs to the E and the other approaches
toward daybreak Monday and beyond. Could see the potential for some
patchy fog development tonight into early Monday given the relatively
clear skies (through the predawn hours) and light sfc flow. However,
cloud cover and pcpn chances will return from the W toward sunrise
and beyond. Lows tonight dip into the lower to mid 60s.

Yet another system will bring SHRA, with ISO embedded TSRA, to the
area again during the daytime Monday. This one, however, is of a
completely different structure/setup than what we have been dealing
with on-and-off for the past several days. An anamolously-deep and
stacked low pressure system will drift to the SE from the Upper
Midwest into the OH Vly and Great Lakes regions into the day Monday.
This will result in an abrupt increase in deep-layer flow fields and
forcing, allowing for a narrow NE-to-SW band of SHRA, with embedded
TSRA, to move to the E through the local area through mid afternoon.

The best chance for some diurnally-driven destabilization to be
realized on Monday is going to be near/E of I-71, so this is where
the best chance for TSRA, and perhaps a very ISO/low-end severe
chance, is expected to focus. Do think that a few instances of gusty
winds will be possible as this activity moves through parts of NE KY
and the lower Scioto Valley and central OH by mid afternoon, but the
overall potential for /severe/ storms appears to be fairly low at
this juncture.

SHRA/TSRA will quickly end from W to E by late afternoon, with drier
air filtering in from the W into Monday evening. Highs on Monday
will heavy influenced by the large shield of clouds and pcpn moving
through the area during the heart of the daytime, with temps
generally topping out in the mid to upper 70s (warmest conditions
favored in NE KY and the lower Scioto Valley by early afternoon
before arrival of SHRA/TSRA by midday).

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
A cutoff upper low in the Great Lakes region will move east
overnight Monday. Westerly upper flow during the day takes a
northwest turn Tues night, and continues through Wednesday before
shifting back to the west before daybreak Thursday. On Thurs night
and Fri, a developing low in the Plains slowly moves into the
Midwest by Saturday. During this time, the low is east of a mean
ridge axis which is keeping it from deepening. On Sunday, the weak
low/open wave will be in the western Ohio Valley.

A surface cold front will have crossed the CWA by Monday evening and
continue exiting east, with cool and dry air following it. The
coolest period in the forecast is from Mon night through Tues night
where overnight lows in the upper 50s and daytime highs in the mid
70s. After this time, upper heights will build through Friday. A
surface high over the area will begin to exit overnight Thursday.

This is where models diverge quite a bit, downstream of the
weakening upper low in the Plains and in the mean sw flow behind the
departing surface high. GFS develops a warm front in srn MI for
early Fri and brings in precip beginning late Thurs, continuing
through Fri night. European hints at a sfc boundary but is beginning
precip with the frontogenesis early Sat whereas GFS is exiting the
front and following it with dry air. The Euro has some buy-in from
the Canadian but the Canadian is overdone with volume and
persistence of precip over the CWA Saturday.

Precip fields at this time and general pattern diverge by the end of
the week. However, temperatures look to have a fair agreement that
they max out Thu/Fri in the mid 80s with weekend highs topping out
within a few degrees of 80. With the blanketing cloud cover and sly
flow, overnight lows Fri night only drop to the upper 60s, punctuated
on either end by slightly cooler mid 60s Thu and Sat nights.

&&

.AVIATION /06Z SUNDAY THROUGH THURSDAY/...
A fairly cohesive band of SHRA, with ISO embedded TSRA, will pivot to
the NE through the local area through 12z, bringing brief/abrupt
changes in VSBYs alongside CIGs that will progressively transition
from VFR to MVFR/IFR through daybreak. The best coverage of pcpn will
gradually shift to the NE through sunrise, with drier conditions
evolving near KCVG/KLUK earlier (~10z) than will be the case for
KDAY/KCMH/KLCK. In fact, with the sfc low still drifting E through
the region through mid morning, do think that ISO activity will
persist near/N of I-70 during this stretch, so conditions may not
trend drier as a whole for KDAY/KCMH/KLCK until 14z-15z.

VSBYs will be highly variable, both in time and space, with this
activity, with sudden changes from VFR to LIFR and back to VFR as
heavier pockets of RA briefly impact a site. In general, however,
VSBYs should prevail at MVFR before returning to VFR between 12z-15z.
CIGs will also transition from borderline MVFR/IFR back to VFR
progressively from 15z-18z.

A few ISO SHRA will linger about the area through the afternoon,
particularly near KILN/KCVG/KLUK, before drier conditions return
area-wide toward 00z and beyond. CIGs will scatter out late in the
day, too, with mostly clear skies expected from 00z through 06z. Some
cloud cover will overspread the area once again from the W toward 12z
Monday.

Winds will generally be light/VRB through the morning as the sfc low
drifts through the area. On the backside, by late in the day, WNW
winds of 12-15kts, with gusts to around 20kts, will be possible,
particularly for wrn sites of KCVG/KLUK/KILN/KDAY where the pressure
gradient and mixing will be maximized.

OUTLOOK...Some storms will be possible again Monday. MVFR CIGs are
possible again Monday as well.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Air Quality Alert until midnight EDT tonight for OHZ046-055-056-065.
KY...None.
IN...None.

&&

SYNOPSIS...KC
NEAR TERM...KC
SHORT TERM...KC
LONG TERM...Franks
AVIATION...KC
Hazardous weather outlook, Jun 7, 11:59 PM EST, 4 hours 46 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
1259 AM EDT Sun Jun 8 2025

OHZ026-035-043>046-051>056-064-065-074-090500-
Hardin-Auglaize-Shelby-Logan-Union-Delaware-Miami-Champaign-Clark-
Madison-Franklin-Licking-Pickaway-Fairfield-Hocking-
1259 AM EDT Sun Jun 8 2025

This Hazardous Weather Outlook is for central Ohio and west central
Ohio.

.DAY ONE...Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ034-042-060>063-070>073-
077>082-088-090500-
Wayne-Fayette-Union-Franklin-Ripley-Dearborn-Ohio-Switzerland-
Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-Pendleton-Bracken-
Robertson-Mason-Lewis-Mercer-Darke-Preble-Montgomery-Greene-Butler-
Warren-Clinton-Ross-Hamilton-Clermont-Brown-Highland-Adams-Pike-
Scioto-
1259 AM EDT Sun Jun 8 2025

This Hazardous Weather Outlook is for east central Indiana,
southeast Indiana, northeast Kentucky, northern Kentucky, central
Ohio, south central Ohio, southwest Ohio and west central Ohio.

.DAY ONE...Tonight.

Showers and storms are expected through daybreak. Locally heavy
rainfall is the primary threat, with isolated flooding possible.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The radar

The Cincinnati radar (KILN), 79 km away, was scanning. The volume nearest the first event began at 09:44 UTC.

Open the radar archive at this moment

Event by event

2 flash flood, 1 flood. Local standard time, as filed.

Flash Flood, Pickaway

When
June 8, 4:45 AM EST to 5:45 AM EST
Where
Pickaway County, 1.06 mi E of Circleville to 0.95 mi E of Circleville
Cause
Heavy Rain
Property damage
$15,000
Reported by
Public
Coordinates
39.600, -82.930

Water was rushing over Pontious Lane. Several vehicles were inundated by the water.

Flash Flood, Pickaway

When
June 8, 4:45 AM EST to 5:45 AM EST
Where
Pickaway County, 2.76 mi N of Circleville to 2.47 mi N of Circleville
Cause
Heavy Rain
Property damage
$10,000
Reported by
Public
Coordinates
39.640, -82.950

Water was rushing over the 2000 block of North Court Street and a portion of the road was washed away.

Flood, Pickaway

When
June 8, 5:00 AM EST to 7:00 AM EST
Where
Pickaway County, 0.72 mi SE of Circleville to 0.61 mi E of Circleville
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
39.592, -82.942

High water was reported on several roads in Circleville.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2025Every state in 2025This day in weather historyWarnings in Ohio, June 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1254331, 1254333, 1254336.